MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Clouding, Central Corneal (2228); No Code Available (3191)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a cc4204a collamer single piece lens, +21.5 diopter, and the lens tore.The lens was removed with no patient injury.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
B5: the reporter indicated the incision was enlarged to remove the lens during the same surgery, there were no sutures.A three-piece lens was implanted as the replacement lens.The patient's iris was damaged when the lens was being removed and patient has corneal clouding.The patient will be going to another doctor for corneal repair.No more information was available.H6 - device code: 3191 - incision enlarged; iris damage.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional data: b5: the lens was torn when pushed out of the injector.There was a large tear the entire central lens.The lens was replaced with another lens.There was no vitreous loss or patient injury.H3: device evaluation: the lens was returned in liquid in lens vial.Visual inspection found the lens optic and haptics torn.The lens was returned in two pieces.Claim # (b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9528025
Report Number2023826-2019-02498
Device Sequence Number13552815
Product Code HQL
UDI-Device Identifier00841542102421
UDI-Public00841542102421
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/03/2020
01/29/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/22/2020
02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;